Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at May 2, 2008, 5:22 AM CDT for 23 counties in North Dakota. It took effect at May 2, 2008, 10:52 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 5:22 AM CDT (10:22 UTC)
- In effect from
- May 2, 2008, 10:52 AM CDT
- Expired
- May 2, 2008, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 23 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 021022 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 522 AM CDT FRI MAY 2 2008 NDZ001>005-009>013-017>019-021>023-025-021830- /O.NEW.KBIS.FW.W.0017.080502T1700Z-080503T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- 522 AM CDT FRI MAY 2 2008 /422 AM MDT FRI MAY 2 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. DRY GRASSLANDS AND STRONG NORTH TO NORTHEAST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE RED FLAG CONDITIONS ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WHICH WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS83 KBIS 021552 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1052 AM CDT FRI MAY 2 2008 NDZ020-033>037-030000- /O.EXA.KBIS.FW.W.0017.080502T1700Z-080503T0200Z/ OLIVER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- 1052 AM CDT FRI MAY 2 2008 /952 AM MDT FRI MAY 2 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. DRY GRASSLANDS AND STRONG NORTH TO NORTHEAST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE RED FLAG CONDITIONS ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WHICH WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ001>005-009>013-017>019-021>023-025-030000- /O.CON.KBIS.FW.W.0017.080502T1700Z-080503T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- 1052 AM CDT FRI MAY 2 2008 /952 AM MDT FRI MAY 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... DRY GRASSLANDS AND STRONG NORTH TO NORTHEAST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE RED FLAG CONDITIONS ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WHICH WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 022044 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 344 PM CDT FRI MAY 2 2008 NDZ001>005-009>013-017>023-025-033>037-030200- /O.CON.KBIS.FW.W.0017.000000T0000Z-080503T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- 344 PM CDT FRI MAY 2 2008 /244 PM MDT FRI MAY 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... DRY GRASSLANDS AND STRONG NORTH TO NORTHEAST WINDS...COMBINED WITH LOW RELATIVE HUMIDITIES...WILL CREATE RED FLAG CONDITIONS ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WHICH WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 030207 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 907 PM CDT FRI MAY 2 2008 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... .STRONG NORTHERLY WINDS HAVE CALMED CONSIDERABLY...AND SHOULD REMAIN AROUND BELOW RED FLAG WARNING CRITERIA AROUND 5 TO 10 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SATURDAY MORNING. NDZ001>005-009>013-017>023-025-033>037-030315- /O.EXP.KBIS.FW.W.0017.000000T0000Z-080503T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- 907 PM CDT FRI MAY 2 2008 /807 PM MDT FRI MAY 2 2008/ ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... THE RED FLAG WARNING IS NO LONGER IN EFFECT. STRONG NORTHERLY WINDS HAVE CALMED CONSIDERABLY...AND SHOULD REMAIN AROUND BELOW RED FLAG WARNING CRITERIA AROUND 5 TO 10 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SATURDAY MORNING. $$ JWS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at May 2, 3:03 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 2, 3:03 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 303 AM CDT FRI MAY 2 2008 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... SNOW AND WINDS CONTINUE TO BE THE PROBLEM THIS MORNING. THE SURFACE LOW IS CURRENTLY IN EASTERN SOUTH DAKOTA...AND IS A VERY STRONG SYSTEM WHICH IS KEEPING THE WINDS UP ACROSS SOUTHWEST AND SOUTH CENTRAL ND THIS MORNING. THE LOW WILL BE SLOW TO MOVE OUT OF THE AREA SO WILL KEEP A WIND ADVISORY OUT FOR SOUTHWEST AND CENTRAL ND THROUGH EARLY EVENING. BUFR SOUNDINGS SHOW LOW LEVEL WINDS SOUTH OF BISMARCK AND JAMESTOWN UP TO 50 KTS THIS MORNING. AS TEMPS RISE...COULD SEE SOME MOMENTUM TRANSFER AS OCCURRED YESTERDAY WITH GUSTS OVER 50 MPH. HETTINGER CURRENTLY HAS HEAVY RAIN...WHICH CHANGED FROM SNOW EARLIER. WILL KEEP THE SNOW AND BLOWING SNOW ADVISORY GOING FORM ADAMS...SLOPE...AND BOWMAN COUNTIES THIS MORNING DUE TO THE CONTINUED POTENTIAL FOR SNOW AND WINDS. THE MODELS ARE DOING WELL IN SHOWING THE WRAP AROUND PRECIPITATION NOW OVER THE SOUTHERN PORTION OF THE FORECAST AREA. EXPECT THAT THE PRECIPITATION HAS ALMOST REACHED ITS NORTHERN LIMIT AND THE PRECIP SHOULD BEGIN TO TRANSITION SOUTH AS THE LOW MOVES EAST TODAY. THE SYSTEM WILL EXIT THE AREA BY LATE AFTERNOON AND HIGH PRESSURE WILL MOVE OVER THE STATE. THE REMAINDER OF THE FORECAST PERIOD WILL SEE SLIGHT RIDGING ALOFT TO THE WEST WITH AN UPPER LEVEL LOW OVER HUDSON BAY. THIS WILL PUT ND IN NORTHWEST FLOW ALOFT...AND ALTHOUGH LOOK MAINLY DRY NOW...TQ INDEX BOTH SATURDAY AND SUNDAY AFTERNOON HINT AT POTENTIAL FOR CONVECTION. LOW DEW POINTS WILL HINDER ANY CU DEVELOPMENT...BUT WILL BEAR WATCHING. AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 20S AND COMBINED WITH THE STRONG WINDS...APPROACH RED FLAG WARNING CRITERIA. WILL NOT ISSUE A WARNING...BUT WILL ALSO HAVE TO BE WATCHED. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... THE WEATHER PATTERN STARTS OFF QUITE SIMILAR WITH THE GFS AND ECMWF RUNS ON MONDAY WITH A CLOSED UPPER LOW OVER HUDSON BAY AND A SW STATES CUTOFF LOW IN PLACE. BY LATE TUESDAY THE SW CUTOFF LOW BECOMES AN OPEN WAVE AND THE ECMWF MOVES IT TO NEW MEXICO WHILE THE GFS HOLDS IT BACK AS A CLOSED UPPER LOW. BOTH MODELS KEEP SOME FORM OF THE HUDSON BAY LOW IN PLACE DURING THIS TIME. BY THURSDAY MORNING NEW UPPER ENERGY DEVELOPS AS CLOSED UPPER LOW IN THE NW STATES AS PER THE ECMWF BUT THE GFS SHOWS BROAD SHORTWAVE ENERGY IN THIS AREA INT OTHER NORTHERN ROCKIES. BOTH MODELS DISAGREE A BIT WITH THIS NEXT FEATURE AS TH ECMWF DIVES THE NW STATES ENERGY SOUTHEAST WHILE THE GFS MOVES RIGHT ACROSS THE NRN PLAINS BY THURSDAY. HAVE KEPT SLIGHT CHANCE OF POPS IN FOR LATE WEDNESDAY AND THURSDAY. OVERALL MAX TEMPS IN THE 60 TO 65 DEGREE RANGE WITH LOWS FROM 35 TO 45. && .AVIATION...NO REAL AVIATION CONCERNS AS SOME AREAS HAVE MVFR CEILINGS WHILE OTHER LOCATIONS EXPERIENCE VFR CONDITIONS. THE ONLY CONCERN IS THE BRISK LOW LEVEL WINDS WHICH MAY CAUSE LANDING AND TAKEOFF TROUBLE FOR AIRCRAFT OVER NORTH DAKOTA AS A RESULT OF THE BRISK EASTERLY WINDS. I FEEL THESE WINDS WILL GRADUALLY SUBSIDE DURING THE MORNING HOURS AND SKIES WILL BE FROM 10,000 TO 12,000 FEET IN THE NORTH AND REMAIN MOSTLY CLOUDY WITH CEILINGS AROUND 4,500 FEET WITH A CHANCE FOR A LIGHT RAIN SHOWER OR SNOW SHOWER IN THE SOUTH. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ018>023-025-031>037-041-042-045>048-050-051. SNOW AND BLOWING SNOW ADVISORY UNTIL NOON MDT TODAY FOR NDZ040- 043-044. WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR NDZ040-043-044. && TSW/VJ
Hazardous weather outlook, May 2, 4:50 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 AM CDT FRI MAY 2 2008 NDZ001>005-009>013-017-031000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- 450 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>023-025-031>037-041-042-045>048-050-051-031000- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 450 AM CDT FRI MAY 2 2008 /350 AM MDT FRI MAY 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY AND EARLY THIS EVENING FOR NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040-043-044-031000- SLOPE-BOWMAN-ADAMS- 350 AM MDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THIS MORNING...AND AND WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY EVENING. RAIN AND SNOW CAN BE EXPECTED THIS MORNING. 1 TO 2 INCHES OF ADDITIONAL SNOW CAN BE EXPECTED THIS MORNING. IN ADDITION...STRONG NORTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH COULD CAUSE BLOWING SNOW IN SOME AREAS. THE RAIN AND SNOW WILL CHANGE TO RAIN IN THE LATE MORNING...THEN END IN THE AFTERNOON. THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:40 AM CDT | Wind Advisory | BIS | Adams, Bowman, Slope | 16 hr |
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.